Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Pins and needles with hot flushes all over body. On vitamins and antihistamines. Nothing helps. Why?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
34 year-old male, height 180cm, weight 83kg. Very active physically, i get pins and needles and hot flushes all over my body when i get hot, it lasts for a few minutes at a time. I've taken vit b12, antihistamines, nothing helps. Whenever it happens i have to stop and splash water over my body to cool down.
Posted Mon, 25 Jun 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
Your symptoms are suggestive of cholinergic urticaria.
It is characterised by a hypersensitive response in the skin as a result of the body increase in temperature (passively or actively), or the release of sweat.

Some common treatments include taking antihistamines (such a Allegra, Zyrtec, or stronger ones), avoiding known triggers (such as hot weather, physical activity, and spicy foods), corticosteriods (only for extreme cases), anabolic steroids, UVB therapy, sweat/exercise therapy, diet changes (such as avoiding known trigger foods), and more.

You can get the appropriate drugs prescribed from your dermatologist.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor